Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes loss of flexibility in joints when suffering from diabetes?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I am 50 , diabetic, and my right knee is having pain, loss of flexability, ect. the ankle too somewhat, several joints are getting very stiff. I am having problems bending to put on socks, stepping into underwear is difficult.?? Any ideas?
Posted Sun, 16 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: Let me know the following. Detailed Answer: Hello, Thanks for your query. You are suffering from polyarthitis, the cause of this might be Rheumatoid arthritis (RA), systemic lupus erythematosus (lupus), psoriatic arthritis, osteoarthritis (OA), Infectious arthritis or crystal deposition arthritis. To allow me to help you better, please let me know if you also have any of the following complaints: Pain and stiffness that last for more than an hour upon arising Bilateral symmetrical involvement of hands and feet joints Hand joints and feet joints that are warm and tender to touch History of viral illness like chikungunya. Flu-like feeling Finger and toe joints that "creak" when moved; this is called crepitus Deformities in finger and toe joints Fatigue that is not easily resolved Presence of malar rash and photosensitivity Presence of raised patches or lesions of dead skin cells (psoriosis). I would also like to give some advice to make the life better and to fight with these pains- Do regular physiotherapy of joints. Hot fomentation to decrease the joint stiffness Hot bath of Epsom salts (magnesium sulphate)-Magnesium has both anti-inflammatory and anti- arthritic properties. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor